Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2007, 9:10 PM CDT for Clark County, Missouri; Hancock County, Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2007, 9:10 PM CDT (02:10 UTC)
- Expired
- Jun 21, 2007, 9:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 161 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:10 PM CDT | TSTM WND DMG | Wayland, MO | TREE BRANCHES DOWN NEAR WAYLAND |
| Jun 21, 9:15 PM CDT | TSTM WND DMG | 3 Ese Wayland, MO | TREE BRANCHES DOWN BETWEEN WAYLAND AND ALEXANDRIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 220210
SVRDVN
ILC067-MOC045-220315-
/O.NEW.KDVN.SV.W.0074.070622T0210Z-070622T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1015 PM CDT.
* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
APPROXIMATELY NEAR WAYLAND...OR ABOUT 9 MILES SOUTHWEST OF
KEOKUK...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALEXANDRIA AROUND 915 PM CDT...
WARSAW AROUND 920 PM CDT...
7 MILES SOUTHWEST OF HAMILTON AROUND 925 PM CDT...
WEST POINT AROUND 945 PM CDT...
BOWEN AROUND 1000 PM CDT...
7 MILES SOUTHWEST OF AUGUSTA AROUND 1010 PM CDT...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4021 9148 4026 9150 4026 9157 4032 9167
4044 9159 4045 9155 4041 9153 4036 9146
4039 9136 4037 9130 4025 9093 4021 9093
4020 9144
$$
DLF2 follow-up statements
000
WWUS53 KDVN 220226
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU JUN 21 2007
MOC045-220236-
/O.CAN.KDVN.SV.W.0074.000000T0000Z-070622T0315Z/
CLARK MO-
926 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY IS CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING SEVERE WEATHER IN
HANCOCK COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.
LAT...LON 4021 9148 4026 9150 4025 9151 4030 9149
4036 9146 4039 9136 4037 9130 4025 9093
4021 9093 4020 9144
$$
ILC067-220315-
/O.CON.KDVN.SV.W.0074.000000T0000Z-070622T0315Z/
HANCOCK IL-
926 PM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR HANCOCK COUNTY...
AT 921 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED APPROXIMATELY NEAR SUTTER...OR ABOUT 8 MILES
SOUTH OF KEOKUK...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STILLWELL...WEST POINT AND BASCO AROUND 935 PM CDT...
DENVER AROUND 940 PM CDT...
BOWEN AROUND 945 PM CDT...
AUGUSTA AROUND 950 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.
LAT...LON 4021 9148 4026 9150 4025 9151 4030 9149
4036 9146 4039 9136 4037 9130 4025 9093
4021 9093 4020 9144
$$
DLF/MAYES000
WWUS53 KDVN 220245
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT THU JUN 21 2007
ILC067-220255-
/O.CAN.KDVN.SV.W.0074.000000T0000Z-070622T0315Z/
HANCOCK IL-
945 PM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...
THE HUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEASTERN IOWA.
LAT...LON 4021 9148 4026 9150 4025 9151 4030 9149
4036 9146 4039 9136 4037 9130 4025 9093
4021 9093 4020 9144
$$
DLF/MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:33 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 21, 8:33 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 833 PM CDT THU JUN 21 2007 .UPDATE... SVR WX EVENT UNDERWAY ATTM...PRIMIARLY ACROSS THE SRN CWA WHERE A BOW ECHO EXISTS AND IS ACCELERATING SE. WILL BE RE-EVALUATING THE GOING FCST SHORTLY. I AM CONSIDERING A FLASH FLOOD WATCH FOR FRIDAY AND FRIDAY NIGHT. PRIMARY AREA OF CONCERN IS THE SRN CWA. THAT REGION HAS RECEIVED LOCALLY HEAVY RAIN. PRESENT TRENDS INDICATE THE CONVECTION OVER CENTRAL NEBRASKA WILL CONTINUE ORGANIZING AS IT MOVES EWD. IF IT HOLDS TOGETHER IT WILL ARRIVE IN OUR REGION FRIDAY MORNING TOWARD MIDDAY. BIG CHALLENGE THOUGH IS IF IT HOLDS TOGETHER ENOUGH TO PRODUCE LOCALLY HEAVY RAIN. IT WILL HAVE TO FIGHT THE RELATIVELY DRY EASTERLY WINDS AS IT APPROACHES US. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
Hazardous weather outlook, Jun 21, 3:02 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT THU JUN 21 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 302 PM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM FAIRFIELD IOWA TO MOLINE ILLINOIS...AND A SLIGHT RISK OF SEVERE WEATHER ELSEWHERE IN THE FORECAST AREA. SEVERAL FRONTAL BOUNDARIES ARE INTERACTING THIS AFTERNOON IN PARTS OF IOWA...EXTENDING INTO MINNESOTA AND WISCONSIN. DAYTIME HEATING HAS ALSO ALLOWED INSTABILITY TO BUILD IN CENTRAL AND EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE HIGHWAY 20 TO HIGHWAY 30 CORRIDOR THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA. THE BIGGEST THREAT WITH THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING WILL BE FROM LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. LATER TONIGHT...A LARGER COMPLEX OF THUNDERSTORMS IS ALSO EXPECTED TO MOVE ACROSS THE AREA. THE MAIN THREAT WITH THIS THUNDERSTORM COMPLEX WILL BE FROM DAMAGING WINDS UP TO 70 MPH...WITH SEVERE HAIL ALSO A POSSIBILITY. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY WITH ALL THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP NEAR LINGERING FRONTAL BOUNDARIES FRIDAY AFTERNOON AND NIGHT. ALTHOUGH THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ESPECIALLY SOUTH OF INTERSTATE 80... THE MAIN THREAT WILL BE TRANSITIONING TO VERY HEAVY RAINFALL. DEPENDING ON WHERE AND HOW MUCH RAINFALL OCCURS THURSDAY AND THURSDAY NIGHT...SEVERAL MORE BOUTS OF HEAVY RAIN PRODUCING THUNDERSTORMS FRIDAY INTO SATURDAY MORNING MAY EVENTUALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. CURRENT INDICATIONS SUGGEST THAT AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...MAY OCCUR IN PORTIONS OF THE AREA FROM FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...PARTICULARLY NORTH OF A LINE FROM FAIRFIELD IOWA TO GALESBURG ILLINOIS. MAYES
In the hours before
Local storm report, Jun 21, 8:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HEAVY RAIN 1 W TENNESSEE 40.41N 90.86W
06/21/2007 M0.45 INCH MCDONOUGH IL TRAINED SPOTTER
RAIN FELL IN 10 MINUTES
0746 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M39.00 MPH MUSCATINE IA AWOS
0756 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/21/2007 M53.00 MPH MUSCATINE IA AWOS
0814 PM TSTM WND GST WEST BURLINGTON 40.82N 91.18W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
0815 PM FUNNEL CLOUD SUNBURY 41.67N 90.93W
06/21/2007 CEDAR IA LAW ENFORCEMENT
PUBLIC REPORT
0815 PM TSTM WND GST 4 S MEDIAPOLIS 40.96N 91.16W
06/21/2007 E50.00 MPH DES MOINES IA TRAINED SPOTTER
&&
15Local storm report, Jun 21, 8:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 5 S ROSEVILLE 40.66N 90.65W
06/21/2007 E0.75 INCH WARREN IL TRAINED SPOTTER
DIME SIZE HAIL FOR A COUPLE OF MINUTES.
&&Local storm report, Jun 21, 8:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG MEDIAPOLIS 41.01N 91.16W
06/21/2007 DES MOINES IA PUBLIC
TREES DOWN AND SHINGLES SCATTERED
0828 PM HAIL MACOMB 40.47N 90.68W
06/21/2007 E0.25 INCH MCDONOUGH IL EMERGENCY MNGR
&&
15Local storm report, Jun 21, 8:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG MEDIAPOLIS 41.01N 91.16W
06/21/2007 DES MOINES IA LAW ENFORCEMENT
8 INCH DIAMETER TREE BRANCH DOWN COVERING 2/3S OF ROAD
BETWEEN ORCHARD AND HARRISON STREERS IN MEDIAPOLIS
&&
15Local storm report, Jun 21, 8:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 ENE MUSCATINE 41.43N 91.04W
06/21/2007 MUSCATINE IA TRAINED SPOTTER
LARGE 1 1/2 FOOT DIAMETER TREE LIMB DOWN OVER POWER
LINES. POWER OUT IN THE HERSHEY MANOR AREA.
&&
ELLIOTTLocal storm report, Jun 21, 9:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST VINTON 42.16N 92.03W
06/21/2007 M56 MPH BENTON IA AWOS
0830 PM TSTM WND DMG FORT MADISON 40.62N 91.35W
06/21/2007 LEE IA TRAINED SPOTTER
TREE BRANCHES AND SIGNS BLOWN OVER.
&&
15The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Clark, Scotland | 24 hr |
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 34 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 23 min |
| Jun 21, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 35 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Henderson | 60 min |
| Jun 22, 4:02 AM CDT | Flash Flood Warning | DVN | McDonough | 6 hr |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 7 hr |
| Jun 22, 5:56 AM CDT | Flash Flood Warning | DVN | Hancock | 6 hr |
| Jun 22, 6:52 AM CDT | Flash Flood Warning | DVN | Henderson | 6 hr |
| Jun 22, 9:13 AM CDT | Flash Flood Warning | DVN | McDonough | 4 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.